Alabama, 2003Hail in Alabama, March 9, 2003
March 9, 2003 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 9, 2:29 AM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Mar 9, 2:29 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
229 AM CST SUN MAR 09 2003
COLD FRONT ACROSS THE NORTHWEST SECTIONS OF ALABAMA WILL
MOVE MOVE SLOWLY SOUTHEAST ACROSS THE AREA TODAY. VORT MAX/IMPULSE
WILL MOVE RAPIDLY FROM WEST TO EAST ACROSS THE SOUTHERN SECTIONS OF
THE AREA MAINLY THIS MORNING. LATEST RADAR LOOPS SHOW MAINLY LIGHT
PRECIP ACROSS THE WESTERN SECTIONS OF THE AREA AT THE PRESENT TIME.
FOR TODAY...WILL GENERALLY GO WITH ISOLATED SHOWERS ACROSS THE
CENTRAL SECTIONS...WITH SCATTERED POPS ACROSS THE SOUTH. WILL ALSO
MENTION THUNDERSTORMS POSSIBLE ACROSS THE SOUTHERN SECTIONS.
RAPID DRYING WILL TAKE PLACE TONIGHT AS HIGH PRESSURE BUILDS IN
FROM THE NORTHWEST. NICE DAY ON TAP FOR MONDAY WITH MOSTLY SUNNY
SKIES CENTRAL SECTIONS AND PARTLY CLOUDY CONDITIONS FURTHER TO THE
SOUTH.
FOR TEMPERATURES USED A BLEND OF MODEL GUIDANCE TODAY AND TONIGHT...
THEN WENT ABOVE GUIDANCE ON MONDAY DUE TO MORE EXPECTED SUNSHINE
AND ONLY WEAK COLD AIR ADVECTION.
LOOKING AT THE REMAINDER OF THE WORK WEEK...PATTERN APPEARS TO BE
RATHER QUIET AS WEAKER ZONAL FLOW PREVAILS. WILL SHOW AN INCREASE
IN CLOUDS FOR THURSDAY THROUGH SATURDAY AS LOW LEVEL SOUTHERLY FLOW
DEVELOPS...BUT WILL HOLD OFF ON AN MENTION OF PRECIP FOR NOW.
TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL.
BHM 65/38/63/38/66 10000
MGM 68/42/68/41/70 4-000
.BHM...NONE.
Hazardous weather outlook, Mar 9, 7:37 AM CST, 28 minutes before
ALZ011>015-017>050-091445-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
737 AM CST SUN MAR 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (TODAY AND TONIGHT)...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS CENTRAL AND SOUTHERN
SECTIONS OF THE AREA TODAY. WITH THE MOST AVAILABLE MOISTURE ACROSS
SOUTHERN ALABAMA...THUNDERSTORMS ARE EXPECTED TO DEVELOP GENERALLY
ALONG AND SOUTH OF A LINE FROM DEMOPOLIS...TO MONTGOMERY...TO
PHENIX CITY. THE THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL.
MINOR RIVER FLOODING WILL CONTINUE TO OCCUR ALONG THE SOUTHERN BLACK
WARRIOR RIVER BASIN...AND ON THE SOUTHERN TOMBIGBEE RIVER BASIN.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
THE SOUTHERN REACHES OF BOTH THE BLACK WARRIOR AND THE
TOMBIGBEE RIVERS ARE EXPECTED TO FALL BELOW FLOOD STAGE ON MONDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE NECESSARY DUE TO THE ISOLATED NATURE OF THE POTENTIAL
SEVERE THUNDERSTORMS.
In the hours before
Local storm report, Mar 9, 5:01 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
501 AM CST SUN MAR 09 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM GOSHEN AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION. HAIL
RANGING 3/4 TO 13/4
INCH.
0435 AM LITTLE OAK AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATIONLocal storm report, Mar 9, 7:42 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CST SUN MAR 09 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM GOSHEN AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION. HAIL
RANGING 3/4 TO 13/4
INCH.
0435 AM LITTLE OAK AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION
0640 AM FORT DEPOSIT AL 1.75 IN HAIL
03/09/03 LOWNDES P.D.Local storm report, Mar 9, 7:42 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CST SUN MAR 09 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
....COR LOWNDES TIME....
0430 AM GOSHEN AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION. HAIL
RANGING 3/4 TO 13/4
INCH.
0435 AM LITTLE OAK AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION
0740 AM FORT DEPOSIT AL 1.75 IN HAIL
03/09/03 LOWNDES P.D.Local storm report, Mar 9, 7:42 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
742 AM CST SUN MAR 09 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM GOSHEN AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION. HAIL
RANGING 3/4 TO 1 3/4
INCH.
0435 AM LITTLE OAK AL 1.75 IN HAIL
03/09/03 PIKE HEAVY ACCUMULATION
0740 AM FORT DEPOSIT AL 1.75 IN HAIL
03/09/03 LOWNDES P.D.Hail, Montgomery
- When
- March 9, 8:05 AM CST
- Where
- Montgomery County, 4 mi SW of Ramer
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.017, -86.267
Penny size hail fell in extreme southern Montgomery County near the Crenshaw and Montgomery County line.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Michigan, March 9, 20031 death · 1 event
- Cold in Illinois, March 9, 20031 death · 1 event
- Damaging Wind in Florida, March 9, 2003$80,000 · 52 kt wind · 1 event
- Damaging Wind in Florida, March 9, 2003$25,000 · 52 kt wind · 1 event
- Damaging Wind in Florida, March 9, 2003$15,000 · 52 kt wind · 1 event
- High Wind in Oregon, March 9, 200365 kt wind · 3 events
- Hail in Alabama, March 9, 20031 in hail · 2 events
- Avalanche in Montana, March 9, 20031 event
- Hail in Alabama, March 9, 2003$8,000 · 1.75 in hail · 1 event
- Hail in Mississippi, March 9, 20030.75 in hail · 1 event
- Hail in Mississippi, March 9, 20030.75 in hail · 1 event
- Hail in Mississippi, March 9, 20030.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348087.